MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE, ABBOTT, SENSOR SENSOR.; SENSOR, GLUCOSE, INVASIVE

ABBOTT DIABETES CARE INC FREESTYLE LIBRE, ABBOTT, SENSOR SENSOR.; SENSOR, GLUCOSE, INVASIVE
Model Number 71525-01
Health Effect - Clinical Code Pain (1994)
Date of Event 12/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Freestyle libre glucose monitoring system: the monitor box does not clearly distinguish between a 10 day or a 14 day reader.The pharmacy attached a 14 day reader label/prescription label to the box which does not clearly indicate whether it is a 10 or 14 day reader.Subsequently the pharmacy issued a 14 day sensor, however the readers do not read ten-day freestyle libre glucose monitoring system: the monitor box that comes with the monitor and it does not clearly distinguish between a 10 day and a 14 day reader.The pharmacy attached a 14 day reader label/prescription label to the box which does not clearly indicate whether it is a 10 or 14 gauge reader.Subsequently the pharmacy issued a 14 day sensor; however the monitors are not compatible inversely with 10 to 14 day readers.The reader must be compatible with the same sensor.A ten day reader must have a 10 day sensor.Even though the pharmacy put the incorrect label on the box, if the consumer does not know which is a ten day box and which is a 14 day box they cannot check the accuracy of the pharmacy's work.Having an elderly patient/family member who is very stressed from having to stick their fingers and more painful as they have aged.Combine this with other medical issues and it creates a very unsettled patient and household.If labeling is not clearly understandable how can the patient, family, provider, pharmacy be expected to verify that the box/packaging matches the necessary prescription? dose or amount: 1 topical skin with device attached, route: applied to a surface, usually the skin.Dates of use: (b)(6) 2018.Diagnosis or reason for use: diabetes.

Brand Name
FREESTYLE LIBRE, ABBOTT, SENSOR SENSOR.
Common Device Name
SENSOR, GLUCOSE, INVASIVE
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
MDR Report Key8212758
Report NumberMW5082778
Device Sequence Number16571592
Product Code MDS
UDI-Device Identifier00357599000219
UDI-Public00357599000219
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Unknown
Type of Report Initial
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2018
Device Model Number71525-01
Device Lot Number01Y695D
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/02/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight59